Study of a third grade non-Newtonian fluid flow between two parallel plates using the multi-step differential transform method. (English) Zbl 1232.76003

Summary: The multi-step differential transform method (MDTM), one of the most effective method, is implemented to compute an approximate solution of the system of nonlinear differential equations governing the problem. It has been attempted to show the reliability and performance of the MDTM in comparison with the numerical method (fourth-order Runge-Kutta) and other analytical methods such as HPM, HAM and DTM in solving this problem. The first differential equation is the plane Couette flow equation which serves as a useful model for many interesting problems in engineering. The second one is the Fully-developed plane Poiseuille flow equation and finally the third one is the plane Couette-Poiseuille flow.


76A05 Non-Newtonian fluids
76M25 Other numerical methods (fluid mechanics) (MSC2010)
65M99 Numerical methods for partial differential equations, initial value and time-dependent initial-boundary value problems
Full Text: DOI


[1] Odibat, Zaid M.; Bertelle, Cyrille; Aziz-Alaoui, M. A.; Duchamp, Gérard H. E., A multi-step differential transform method and application to non-chaotic or chaotic systems, Computers and Mathematics with Applications, 59, 1462-1472 (2010) · Zbl 1189.65170
[2] Alomari, A. K., A new analytic solution for fractional chaotic dynamical systems using the differential transform method, Computers and Mathematics with Applications, 61, 2528-2534 (2011) · Zbl 1221.65191
[3] Chhabra, R. P.; Richardson, J. F., (Non-Newtonian Fluid Behaviour. Non-Newtonian Fluid Behaviour, Non-Newtonian Flow and Applied Rheology (2008)), 1-55
[4] Fosdick, R. L.; Rajagopal, K. R., Thermodynamics and stability of fluids of third grade, Proceedings of the Royal Society of London—Series A, 77, 339-351 (1980) · Zbl 0441.76002
[5] Zhou, J. K., Differential Transformation and its Applications for Electrical Circuits (1986), Huazhong Univ. Press: Huazhong Univ. Press Wuhan, China, (in Chinese)
[7] Rashidi, M. M.; Keimanesh, M.; Anwar Bég, O.; Hung, T. K., Magnetohydrodynamic biorheological transport phenomena in a porous medium: a simulation of magnetic blood flow control and filtration, International Journal for Numerical Methods in Biomedical Engineering (2010) · Zbl 1217.92019
[8] Rashidi, M. M., The modified differential transform method for solving MHD boundary-layer equations, Computer Physics Communications, 180, 2210-2217 (2009) · Zbl 1197.76156
[9] Siddiqui, A. M.; Hameed, M.; Siddiqui, B. M.; Ghori, Q. K., Use of Adomian decomposition method in the study of parallel plate flow of a third grade fluid, Communications in Nonlinear Science and Numerical Simulation, 15, 2388-2399 (2010) · Zbl 1222.76079
[10] Abdel-Halim Hassan, I. H., Comparison differential transformation technique with Adomian decomposition method for linear and nonlinear initial value problems, Chaos Solitons and Fractals, 36, 53-65 (2008) · Zbl 1152.65474
[11] Zingg, D. W.; Chisholm, T. T., Runge-Kutta methods for linear ordinary differential equations, Applied Numerical Mathematics, 31, 227-238 (1999) · Zbl 0935.65077
[12] Hashim, I.; Chowdhury, M. S.H., Adaptation of homotopy-perturbation method for numeric-analytic solution of system of ODEs, Physics Letters A, 372, 470-481 (2008) · Zbl 1217.81054
[13] Liao, S. J., Beyond Perturbation: Introduction to the Homotopy Analysis Method (2003), Chapman and Hall/CRC Press: Chapman and Hall/CRC Press Boca Raton
[14] Rashidi, M. M.; Dinarvand, S., Purely analytic approximate solutions for steady three-dimensional problem of condensation film on inclined rotating disk by homotopy analysis method, Nonlinear Analysis. Real World Applications, 10, 2346-2356 (2009) · Zbl 1163.34307
[15] Rashidi, M. M.; Mohimanian pour, S. A.; Abbasbandy, S., Analytic approximate solutions for heat transfer of a micropolar fluid through a porous medium with radiation, Communications in Nonlinear Science and Numerical Simulation, 16, 1874-1889 (2011)
[16] Jafari, H.; Golbabai, A.; Seifi, S.; Sayevand, K., Homotopy analysis method for solving multi-term linear and nonlinear diffusion-wave equations of fractional order, Computers and Mathematics with Applications, 59, 1337-1344 (2010) · Zbl 1189.65250
[17] Rashidi, M. M.; Shahmohamadi, H., Analytical solution of three-dimensional Navier-Stokes equations for the flow near an infinite rotating disk, Communications in Nonlinear Science and Numerical Simulation, 14, 7, 2999-3006 (2009) · Zbl 1221.76207
[18] Yang, Shuiping; Xiao, Aiguo; Su, Hong, Convergence of the variational iteration method for solving multi-order fractional differential equations, Computers and Mathematics with Applications, 60, 2871-2879 (2010) · Zbl 1207.65109
[19] Ravi Kanth, A. S.V.; Aruna, K., He’s variational iteration method for treating nonlinear singular boundary value problems, Computers and Mathematics with Applications, 60, 821-829 (2010) · Zbl 1201.65142
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.